Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Detroit, MI

May 3, 2012Livingston County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 3, 2012, 10:54 PM EDT for Livingston County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 10:54 PM EDT (02:54 UTC)
Expired
May 3, 2012, 11:43 PM EDT
In force
49 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Livingston County, MI

The radar

The Detroit radar (KDTX), 33 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 11:08 PM EDTTSTM WND DMGHowell, MIWIRES WERE REPORTED BLOWN DOWN IN DOWNTOWN HOWELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:35 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS53 KDTX 040254
SVRDTX
MIC093-040400-
/O.NEW.KDTX.SV.W.0044.120504T0254Z-120504T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1054 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL MIDNIGHT EDT

* AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FOWLERVILLE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK GROVE AND HOWELL AROUND 1105 PM EDT.
  DEERFIELD TOWNSHIP AROUND 1110 PM EDT.
  HARTLAND AND TYRONE TOWNSHIP AROUND 1120 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          HOWELL...             HARTLAND...
  FOWLERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4279 8369 4254 8367 4256 8415 4274 8415
TIME...MOT...LOC 0254Z 266DEG 31KT 4268 8405
WIND...HAIL <50MPH 1.00IN

$$

DG
3 follow-up statements
103 
WWUS53 KDTX 040320
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1120 PM EDT THU MAY 3 2012

MIC093-040400-
/O.CON.KDTX.SV.W.0044.000000T0000Z-120504T0400Z/
LIVINGSTON MI-
1120 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LIVINGSTON COUNTY UNTIL MIDNIGHT EDT...

AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR OAK GROVE...OR 5 MILES NORTHEAST OF HOWELL...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTLAND AND TYRONE TOWNSHIP AROUND 1130 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          HOWELL...             HARTLAND...
  FOWLERVILLE...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4273 8415 4279 8369 4254 8367 4256 8415
TIME...MOT...LOC 0320Z 268DEG 23KT 4267 8385
WIND...HAIL <50MPH 1.00IN

$$

DG
577 
WWUS53 KDTX 040333
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1133 PM EDT THU MAY 3 2012

MIC093-040400-
/O.CON.KDTX.SV.W.0044.000000T0000Z-120504T0400Z/
LIVINGSTON MI-
1133 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LIVINGSTON COUNTY UNTIL MIDNIGHT EDT...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HOWELL...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTLAND AROUND 1150 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OAK GROVE...          HOWELL...             HARTLAND...
  FOWLERVILLE...

WHILE THE INITIAL SEVERE THUNDERSTORM HAS WEAKENED...ANOTHER STORM 
CAPABLE OF PRODUCING LARGE HAIL HAS DEVELOPED FURTHER SOUTHWEST OVER 
THE WARNING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4279 8370 4278 8369 4254 8367 4256 8403
      4259 8411 4268 8412
TIME...MOT...LOC 0332Z 258DEG 22KT 4259 8390
WIND...HAIL <50MPH 1.00IN

$$

DG
275 
WWUS53 KDTX 040343
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1143 PM EDT THU MAY 3 2012

MIC093-040353-
/O.CAN.KDTX.SV.W.0044.000000T0000Z-120504T0400Z/
LIVINGSTON MI-
1143 PM EDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIVINGSTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY DOWNPOURS AND SMALL HAIL WILL STILL BE POSSIBLE AS 
ADDITIONAL THUNDERSTORMS TRACK ACROSS THE AREA OVER THE NEXT HOUR OR 
SO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4279 8370 4278 8369 4254 8367 4256 8403
      4259 8411 4268 8412
TIME...MOT...LOC 0343Z 258DEG 22KT 4260 8381

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:22 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 3, 7:22 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
722 PM EDT THU MAY 3 2012

.AVIATION...

//DISCUSSION...

AREA OF THUNDERSTORMS CONTINUES TO EDGE SOUTHEAST THROUGH THE AREA
WITH THE MAIN BAND SHIFTING FROM KFNT TO KPTK EARLY IN THE FORECAST
WITH HEAVY DOWNPOURS/FREQUENT LIGHTNING AND THE POTENTIAL FOR SOME
SEVERE HAIL OR WIND GUSTS. WILL MAINTAIN A TEMPO FOR YIP/DTW/DET FOR
LATER THIS EVENING AS SOME OF THIS ACTIVITY...QUITE POSSIBLY IN A
WEAKENED STATE...SHOULD MAKE IT TO THE I 94 CORRIDOR. WILL ADDRESS
ANY CONTINUED SHOWER CHANCES OVERNIGHT ONCE THUNDERSTORM ACTIVITY
WANES AS BROAD SOUTHWEST FLOW WILL MAINTAIN PUSH OF MOISTURE INTO
THE AREA...BEFORE COOL FRONT MOVES THROUGH EARLY FRIDAY.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORMS 02Z-05Z THIS EVENING.

* LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET TONIGHT.

&&

.PREV DISCUSSION...ISSUED 241 PM EDT THU MAY 3 2012

SHORT TERM...THROUGH TONIGHT

SUFFICIENTLY CAPPED MID LEVEL ENVIRONMENT LEAVING SOUTHEAST MICHIGAN
IN A HOLDING PATTERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON.
LATEST VISIBLE SATELLITE TRENDS CLEARLY DISPLAY THIS ISSUE...WITH
THE GROWING LOW LEVEL INSTABILITY (0-1KM MLCAPE OF 2500 J/KG)
PROVIDING A CU FIELD LACKING IN DEPTH.  A LOW LEVEL CONVERGENCE
AXIS EMERGING ON THE LEE OF LAKE MICHIGAN ALSO STRUGGLING TO
PENETRATE THIS CAP...GENERATING LITTLE MORE THAN A COUPLE OF SHOWERS
THUS FAR.  POTENTIAL REMAINS YET THIS AFTERNOON FOR THE SOUTHERN
PERIPHERY OF THE ONGOING CONVECTIVE CLUSTER STREAMING THROUGH
NORTHERN LOWER TO LAY OUT AN OUTFLOW...LEAVING THE TRI-CITIES
MARGINALLY VULNERABLE TO GET CLIPPED PRIOR TO 22-23Z.

MAIN FOCUS HEADING INTO THE EVENING APPEARS TO BE TIED TO THE
CONVECTIVELY ENHANCED MID LEVEL WAVE NOW SHOWN ON WATER VAPOR/RUC
ANALYSIS EJECTING EAST-NORTHEAST ACROSS SOUTHERN WISCONSIN.
NOTEWORTHY UPTICK IN RADAR RETURNS ALONG/IMMEDIATELY IN ADVANCE OF
THIS WAVE FROM SOUTHEAST WISCONSIN INTO CENTRAL LAKE MICHIGAN.  A
PLAUSIBLE SCENARIO CERTAINLY EXISTS FOR THIS ASCENT TO PROVE
SUFFICIENT TOWARD YIELDING SOME DEGREE OF EXPANSION/ORGANIZATION OF
CONVECTION DOWNSTREAM AND INTO A PORTION OF SOUTHEAST MICHIGAN
ROUGHLY 23Z-04Z.  HIGHEST PROBABILITY WILL EXIST FROM THE
TRI-CITIES/THUMB DOWN THROUGH THE I-69 CORRIDOR...WITH POPS TRENDING
DOWNWARD TO THE SOUTH GIVEN SOME UNCERTAINTY YET IN THE SOUTHERN
EXTENT.  AREA WILL RESIDE ON THE SOUTHERN FRINGES OF THE STRONGER
MID LEVEL FLOW...SO SEVERE STORM POTENTIAL REMAINS IN PLAY GIVEN THE
DEGREE OF RESIDENT DESTABILIZATION...ALTHOUGH INSTABILITY WILL BEGIN
TO WANE WITH TIME.  A HIGH PWAT ENVIRONMENT WILL ALSO BRING THE
POSSIBILITY FOR HEAVY RAINFALL WITH SOME TRAINING CELL POTENTIAL
GIVEN THE ORIENTATION OF THE MEAN FLOW.

LESS WIDESPREAD CONVECTIVE ELEMENTS MAY PERSIST WELL INTO THE NIGHT
AS LINGERING MESO/MICROSCALE BOUNDARIES CONTINUE TO FEED OFF THE
INSTABILITY.  THIS MAY PROVIDE THE BEST OPPORTUNITY FOR POINTS SOUTH
OF M-59 TO RECEIVE RAINFALL THROUGH TONIGHT.  ANOTHER MILD NIGHT
AHEAD...LOWS AGAIN MAINLY 60 TO 65F RANGE.

LONG TERM...FRIDAY THROUGH WEDNESDAY

REGIONAL OBS INDICATE SEVERAL CLUSTERS OF THUNDERSTORM ACTIVITY
ONGOING TODAY ALONG A SURFACE FRONT DRAPED ACROSS THE UPPER MIDWEST
AND CENTRAL GREAT LAKES. THIS FRONT WILL SAG SOUTH UNDER SUBTLE
HEIGHT FALLS AND MODEST FORCING ALOFT AND WILL REMAIN ACTIVE TO SOME
DEGREE THROUGH AT LEAST FRIDAY MORNING AS IT DOES SO. CONVECTIVELY
INDUCED SHORTWAVE ENERGY EMANATING FROM TODAY/TONIGHT'S UPSTREAM
ACTIVITY WILL SUFFICE AS A TRIGGER AS DEEP LAYER FLOW BECOMES
INCREASINGLY ALIGNED ALONG THE FRONT ON FRIDAY MORNING. LIMITED WIND
SHEAR AND MODERATE (AT BEST) INSTABILITY WILL RELEGATE SEVERE
POTENTIAL TO ISOLATED PULSE SEVERE/HAIL. GIVEN THE FORECAST STORM
MOTION MORE OR LESS PARALLEL TO THE SURFACE FRONT, A CONTINUATION OF
THE EXISTING HEAVY RAIN THREAT APPEARS THE ONE MORE WORTHY OF
ATTENTION AT THIS POINT. IN ADDITION, AN AFTERNOON PUSH OFF OF LAKE
HURON WILL PROVIDE ENHANCED CONVERGENCE AND ANOTHER OPPORTUNITY FOR
AN INCREASE IN COVERAGE/INTENSITY IN THE LATE AFTERNOON FROM METRO
DETROIT SOUTH. LOWS BEHIND THE FRONT WILL FALL TO AROUND 50 DEGREES
BY SATURDAY MORNING UNDER DRY NORTHERLY FLOW. MORE TRANQUIL WX WILL
THEN SETTLE OVER THE AREA AS A SURFACE RIDGE AXIS ASSOCIATED WITH A
1030MB NEAR THE HUDSON BAY WILL EXTEND INTO SE MICHIGAN PROVIDING
DRY WX AND COOLER TEMPS FOR THE WEEKEND. COOL NE/E TRAJECTORIES WILL
SUPPORT HIGHS IN THE 60S ON SAT/SUN AND LOWS IN THE UPPER 40S TO
AROUND 50. THE EXCEPTION WILL BE IMMEDIATELY DOWNSTREAM OF LAKE
HURON WHERE AFTERNOON HIGH TEMPERATURES WILL ONLY STRUGGLE TO 60 ON
BOTH DAYS. THE NEXT CHANCE FOR SHOWERS/TSTORMS WILL ARRIVE EARLY
NEXT WEEK AS THE UPPER RIDGE AXIS TRANSLATES EAST OF THE AREA.
AROUND THE SAME TIME, PAC ENERGY IS FORECAST TO PHASE WITH THE
NORTHERN STREAM RESULTING IN A QUICK AMPLIFICATION OF THE PATTERN
AND A MORE SUBSTANTIAL BUT TRANSIENT COOL DOWN FOR MID/LATE NEXT
WEEK.

MARINE...

A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH FRIDAY. STRONG
STORMS ARE POSSIBLE AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE
CENTRAL GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE
THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE
WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED
TO REMAIN WELL BELOW HEADLINE CRITERIA.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 9:15 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
915 PM EDT THU MAY 3 2012

MIZ068>070-075-076-082-083-040900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
915 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

PERIODIC THUNDERSTORMS CAN BE EXPECTED TONIGHT. WHILE SEVERE
WEATHER IS NO LONGER EXPECTED...SMALL HAIL AND GUSTY WINDS TO 30
MPH WILL BE POSSIBLE WITH SOME OF THE STORMS...ALONG WITH FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. THIS ACTIVITY WILL TRACK EAST AT 35
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

MIZ047>049-053>055-060>063-040900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
915 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT WITH LOCALLY HEAVY
DOWNPOURS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
915 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

PERIODIC THUNDERSTORMS CAN BE EXPECTED TONIGHT...ESPECIALLY FOR
LAKE ST CLAIR AND WESTERN LAKE ERIE. WHILE SEVERE WEATHER IS NO
LONGER EXPECTED...SMALL HAIL AND GUSTY WINDS TO NEAR 30 KNOTS WILL
BE POSSIBLE WITH A FEW STORMS...ALONG WITH FREQUENT LIGHTNING AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 3, 8:48 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EDT THU MAY 3 2012

MIZ068-069-075-040145-
LIVINGSTON-OAKLAND-WASHTENAW-
848 PM EDT THU MAY 3 2012

...SPECIAL WEATHER STATEMENT...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
HOLLY TO 5 MILES NORTHEAST OF HARTLAND TO 13 MILES WEST OF CHELSEA...
MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PINCKNEY BY 855 PM EDT...
  BRIGHTON BY 900 PM EDT...
  CLARKSTON AND CHELSEA BY 905 PM EDT...
  MILFORD AND HAMBURG BY 910 PM EDT...
  WHITMORE LAKE BY 915 PM EDT...
  DEXTER BY 920 PM EDT...
  SOUTH LYON AND MANCHESTER BY 925 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

CLARK
Local storm report, May 3, 9:19 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
919 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             BENTLEY                 43.95N 84.13W
05/03/2012  M0.88 INCH       BAY                MI   TRAINED SPOTTER

0430 PM     HAIL             3 SE RHODES             43.87N 84.15W
05/03/2012  E0.88 INCH       BAY                MI   PUBLIC

0454 PM     HAIL             1 NE BOMBAY             43.75N 84.25W
05/03/2012  M1.00 INCH       MIDLAND            MI   TRAINED SPOTTER

0455 PM     HAIL             2 N WILLARD             43.70N 84.10W
05/03/2012  E1.75 INCH       BAY                MI   PUBLIC

0501 PM     HAIL             3 WNW PIGEON            43.84N 83.32W
05/03/2012  E1.00 INCH       HURON              MI   TRAINED SPOTTER

0503 PM     HAIL             KINDE                   43.94N 82.99W
05/03/2012  M0.75 INCH       HURON              MI   TRAINED SPOTTER

0511 PM     TSTM WND DMG     4 NE REESE              43.49N 83.62W
05/03/2012                   TUSCOLA            MI   911 CALL CENTER

            UTILITY POLE DOWN

0519 PM     HAIL             3 NNW BAY CITY          43.62N 83.92W
05/03/2012  E0.88 INCH       BAY                MI   TRAINED SPOTTER

0520 PM     TSTM WND GST     12 NNW BAY PARK         43.80N 83.72W
05/03/2012  E41.00 MPH       LHZ422             MI   C-MAN STATION

0556 PM     TSTM WND DMG     S DEFORD                43.51N 83.19W
05/03/2012                   TUSCOLA            MI   911 CALL CENTER

            LARGE LIMBS DOWN

0622 PM     TSTM WND DMG     NE OWOSSO               43.00N 84.17W
05/03/2012                   SHIAWASSEE         MI   TRAINED SPOTTER

            TREES AND WIRES DOWNED.

0638 PM     TSTM WND DMG     3 WSW FLINT             43.00N 83.75W
05/03/2012                   GENESEE            MI   TRAINED SPOTTER

            8 INCH DIAMETER TREES DOWNED. SHED DESTROYED.

0639 PM     TSTM WND DMG     4 WSW FLINT             43.00N 83.76W
05/03/2012                   GENESEE            MI   TRAINED SPOTTER

            GARAGE COLLAPSE

0639 PM     HAIL             2 NW FLUSHING           43.08N 83.87W
05/03/2012  E1.00 INCH       GENESEE            MI   TRAINED SPOTTER

0640 PM     TSTM WND DMG     3 WSW FLINT             43.00N 83.75W
05/03/2012                   GENESEE            MI   TRAINED SPOTTER

            MULTIPLE 2 TO 3 FOOT DIAMETER TREES SNAPPED.

0640 PM     TSTM WND DMG     3 WSW FLINT             43.00N 83.75W
05/03/2012                   GENESEE            MI   TRAINED SPOTTER

            45 FOOT TOWER DOWNED.

0641 PM     TSTM WND DMG     5 SW FLINT              42.97N 83.75W
05/03/2012                   GENESEE            MI   TRAINED SPOTTER

            SMALL AIRPLANE BLOWN OVER.

0643 PM     TSTM WND GST     2 SSE FLINT             42.99N 83.68W
05/03/2012  E70.00 MPH       GENESEE            MI   TRAINED SPOTTER

&&

RKULIK
Special weather statement, May 3, 9:34 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
934 PM EDT THU MAY 3 2012

MIZ063-069-070-076-040215-
MACOMB-OAKLAND-ST. CLAIR-WAYNE-
934 PM EDT THU MAY 3 2012

...SPECIAL WEATHER STATEMENT...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PONTIAC TO
ROMULUS...MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  TAYLOR AND FLAT ROCK BY 940 PM EDT...
  ROCHESTER AND TRENTON BY 945 PM EDT...
  DETROIT AND WYANDOTTE BY 950 PM EDT...
  WARREN AND DOWNTOWN DETROIT BY 955 PM EDT...
  MACOMB TOWNSHIP AND MOUNT CLEMENS BY 1000 PM EDT...
  ST. CLAIR SHORES AND GROSSE POINTE BY 1005 PM EDT...
  NEW BALTIMORE BY 1010 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

DG
Special weather statement, May 3, 10:09 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1009 PM EDT THU MAY 3 2012

MIZ053>055-060>063-040415-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO...
FLINT...LAPEER...PORT HURON
1009 PM EDT THU MAY 3 2012

...SPECIAL WEATHER STATEMENT...

SCATTERED THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA AT AROUND
40 MPH. THESE STORMS WILL PRODUCE BRIEF...HEAVY DOWNPOURS...WITH
THE STRONGEST STORMS CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT
LIGHTNING AS WELL.

SEEK SHELTER IF ONE OF THESE THUNDERSTORMS AFFECTS YOUR LOCATION
AND MAKE SURE TO STAY AWAY FROM ELEVATED OUTDOOR OBJECTS SUCH AS
TREES.

DG
Special weather statement, May 3, 10:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1049 PM EDT THU MAY 3 2012

MIZ068-040345-
LIVINGSTON-
1049 PM EDT THU MAY 3 2012

...SPECIAL WEATHER STATEMENT...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOWLERVILLE...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OAK GROVE AND HOWELL BY 1100 PM EDT...
  HARTLAND BY 1120 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

DG
Local storm report, May 3, 10:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1052 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             MANCHESTER              42.15N 84.04W
05/03/2012  M0.75 INCH       WASHTENAW          MI   TRAINED SPOTTER

&&

DKOOK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:36 PM EDTSevere Thunderstorm WarningDTXWashtenaw39 min
May 4, 1:37 AM EDTAreal Flood AdvisoryDTXGenesee4 hr
May 4, 1:44 AM EDTAreal Flood AdvisoryDTXShiawassee4 hr
May 4, 2:09 AM EDTAreal Flood AdvisoryDTXLivingston4 hr
May 4, 2:54 AM EDTFlash Flood WarningDTXGenesee, Shiawassee6 hr
May 4, 3:54 AM EDTAreal Flood AdvisoryDTXOakland3 hr
May 4, 5:29 AM EDTRiver Flood WarningDTXGenesee10 hr
May 4, 7:48 AM EDTRiver Flood WarningDTXGenesee, Saginaw15 hr
May 4, 8:54 AM EDTAreal Flood WarningDTXGenesee, Shiawassee8 hr
May 4, 2:56 PM EDTSmall Craft AdvisoryDTX31 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.